MAUDE Adverse Event Report: ALPHATEC SPINE, INC. SET SCREW (TI-6AL-4V ELI); PEDICLE SCREW SYSTEM

ALPHATEC SPINE, INC. SET SCREW (TI-6AL-4V ELI); PEDICLE SCREW SYSTEM
Model Number 47127
Health Effect - Clinical Code Pain (1994)
Date of Event 10/08/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The explanted arsenal construct is currently being evaluated.A follow up report with results of the investigation will be submitted upon completion.
 
Event or Problem Description
Approximately two weeks after implantation, a patient returned complaining of pain on the right side.X-rays taken at the time identified a backed out set screw at the l5.Revision surgery was conducted on (b)(6) 2018 to remove the hardware located on the right side.Replacement was not installed.The patient no longer has pain/symptoms.The arsenal spinal fixation system was originally implanted on (b)(6) 2018.
 
Additional Manufacturer Narrative
An evaluation of the returned construct found the markings on the set screw indicate that the rod was not fully seated prior to conducting the final tightening/locking down process.The non-normal condition may result in a non-adequately fixed construct.The markings on the rod indicate that the set screw slid along the rod which may be the result of the set screw not being fully locked in the first place.

Brand Name
SET SCREW (TI-6AL-4V ELI)
Common Device Name
PEDICLE SCREW SYSTEM
Manufacturer (Section D)
ALPHATEC SPINE, INC.
5818 el camino real
carlsbad CA 92008
MDR Report Key7990517
Report Number2027467-2018-00074
Device Sequence Number11206034
Product Code NKB
UDI-Device Identifier00840967124582
UDI-Public(01)00840967124582
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K133221
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/24/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number47127
Device Catalogue Number47127
Device Lot Number8043001
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/15/2018
Initial Date Received by Manufacturer 09/24/2018
Supplement Date Received by Manufacturer09/24/2018
Initial Report FDA Received Date10/22/2018
Supplement Report FDA Received Date11/07/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age66 YR